MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD TOTALYS SLIDEPREP; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED

BECTON DICKINSON & CO. (SPARKS) BD TOTALYS SLIDEPREP; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Catalog Number 491346
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.4.Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported after using bd totalys slideprep, cross-contamination of patient samples was seen in the sample/instrument.The instrument's quad bundle touches the slides, leading to cross-contamination on the slides.No contamination spread throughout the instrument.No adverse impact was reported regarding the patient or user.
 
Additional Manufacturer Narrative
The complaint alleges the slideprep instrument (catalog number 491346 and serial number (b)(6) had cross contamination.Customer reported cross contamination periodically occurring on slides.After a customer run, streaking was found on slides corresponding to first quad bundle.Service verified all bundles were level and then adjusted the z max height of the quad bundles.Service ran calibration check to confirm settings, then customer ran prep only and stain without any issues or errors; the instrument was turned back over to the customer for normal use.This complaint is a confirmed failure of the instrument, and the root cause cannot be determined with the information provided.Review of device history record for this instrument is not required as this complaint does not allege an early life failure or failure at install of the instrument.Service history review was performed, and no additional work orders were observed for the complaint failure mode reported.No samples were expected to be received as part of this complaint, and therefore no samples were available, and no returned material investigation could occur.Bd quality will continue to monitor trends associated with the failure mode described in this complaint.
 
Event or Problem Description

Brand Name
BD TOTALYS SLIDEPREP
Common Device Name
PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22916511
Report Number1119779-2025-04545
Device Sequence Number9878484
Product Code MKQ
UDI-Device Identifier00382904913465
UDI-Public(01)00382904913465
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P970018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number491346
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Supplement Date Received by Manufacturer10/27/2025
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/16/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown